Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 419, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 29, 2006, 4:52 PM EDT for Hawkins County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2006, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 29, 2006, 5:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hawkins County, TN
The radar
The Knoxville radar (KMRX), 51 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:26 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 29, 3:26 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 326 PM EDT TUE AUG 29 2006 .SHORT TERM...(TONIGHT AND WED)...RADAR SHOWS CONVECTION OVER OUR AREA AND TO THE WEST. WEAK COLD FRONT PUSHING IN WILL COMBINE WITH WEAK SHORT WAVE ENERGY AND VERY MOIST ATMOSPHERE OVER THE AREA TO PROVIDE DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS TONIGHT. WILL GO LIKELY ALL ZONES. FRONT WILL WILL BE SLOW TO MOVE OUT AND WILL STILL BE OVER THE AREA TOMORROW...WILL HAVE TO KEEP LIKELY POPS GOING NORTH AND EAST...CHANCE ELSEWHERE. GFS MOS TEMPS LOOK REASONABLE OVERALL...SO JUST A FEW TWEAKS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER TROUGH TRACKING THROUGH THE AREA WEDNESDAY NIGHT...ALONG WITH PLENTY OF MOISTURE...WILL KEEP CHANCE POPS GOING FOR WEDNESDAY NIGHT. TPC/HPC LATEST TRACK OF REMNANTS OF TS ERNESTO FOLLOWED THE GFS WHICH WAS FURTHER WEST THEN PREVIOUS RUNS. STORM NOW EXPECTED TO TRACK THROUGH THE CAROLINAS ON THURSDAY AND FRIDAY...WITH GOOD MOISTURE AND LIFT...WILL KEEP CHANCE POPS GOING FOR BOTH DAYS. UPPER LOW ROTATING IN FOR THE WEEKEND PROVIDING SOME DIFFLUENCE ALOFT AND SOME INSTABILITY ALONG SOME RESIDUAL MOISTURE...WILL KEEP CHANCE POPS GOING THROUGH THE WEEKEND. ANOTHER FRONT PUSHES IN FOR MONDAY AND LINGERS INTO TUESDAY...KEEP 20/30 POPS GOING BOTH DAYS FOR NOW. STAYED CLOSE TO HPC AND MEX GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 87 68 85 / 50 40 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 85 67 84 / 60 40 40 40 OAK RIDGE, TN 71 85 66 84 / 60 40 40 40 TRI CITIES AIRPORT, TN 68 80 65 81 / 60 60 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/GH
Hazardous weather outlook, Aug 29, 5:00 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE AUG 29 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-300900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ABUNDANT TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE SOUTHERN APPALACHIANS AHEAD OF A COLD FRONT AND UPPER LEVEL DISTURBANCE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST FORECASTED TRACK OF TROPICAL STORM ERNESTO IS ACROSS FLORIDA THURSDAY...THEN NORTH TO NORTHEAST ALONG COASTAL SECTIONS OF THE CAROLINAS. BASED ON THIS EXPECTED COURSE...SOME TROPICAL MOISTURE AND A CHANCE OF SHOWERS...COULD AT LEAST BRUSH THE SOUTHERN APPALACHIAN AREAS BY FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCM
In the hours before
Special weather statement, Aug 29, 4:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 431 PM EDT TUE AUG 29 2006 TNZ067-068-292130- LOUDON-ROANE- 431 PM EDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING LOUDON AND ROANE COUNTIES... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ROCKWOOD....MOVING EAST AT 15 MPH. THE STORM IS ALSO PRODUCING HEAVY RAINFALL. THIS STORM WILL BE NEAR... LOUDON BY 510 PM EDT. LENOIR CITY BY 525 PM EDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 30 min |
| Aug 29, 5:13 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 31 min |
| Aug 29, 6:10 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 24 min |
| Aug 29, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Aug 29, 6:18 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 27 min |
| Aug 29, 7:11 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.